Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


MY SKIN IS TELLING ON ME!
Jun 25, 2003

I am a 36 year old, black female.Diagnosed HIV+ last year. Keep getting these nasty, wing-worm type rashes on my right, upper arm and on the middle of my back. Also,the skin on my face is becoming an ash-gray color with scaly, dry patches and mild rash. Been on Crixivan and Combivir for about a year. It is itchy, annoying and ugly. Any suggestions? Special soap or ointments available?

Response from Dr. Henry

I assume that you have discussed this with your HIV doc and possibly seen a dermatologist so that infections or other conditions have been checked for. Fungal infections sometimes respond better to oral medications than topical treatment. My black patients sometimes have more skin problems with the AZT part of the Combivir. Crixivan causes the skin to dry out and crack in some patients. If your skin condition is not thought to be due to an infection or other diagnosable/treatable condition then you might discuss a switch in your HIV meds with your HIV doc. KH



Previous
shingles
Next
Antioxidants and oxidative stress.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement